Acute tubular necrosis history and symptoms
Acute tubular necrosis Microchapters
Acute tubular necrosis history and symptoms On the Web
American Roentgen Ray Society Images of Acute tubular necrosis history and symptoms
History taking is an important aspect in making a diagnosis of acute tubular necrosis. It provides clues to precipitating factors, causes and associated comorbid conditions leading to decreased renal perfusion and kidney injury. Most common symptoms of acute tubular necrosis include decreased or absent urinary output, postural dizziness, edema, excess thirst, tachycardia, altered mental status and easy fatiguability.
Obtaining history is the most important aspect of making a diagnosis of acute tubular necrosis. It provides insight into the cause, precipitating factors, and associated comorbid conditions leading to decreased renal blood flow and acute tubular damage. A complete history will help determine the correct therapy and the prognosis. Specific areas of focus when obtaining the history are outlined below:
- History of recent surgery
- Sepsis / septic shock
- Profound hypotension
- Severe volume loss (eg, diarrhea, vomiting, bleeding and third-spacing)
- Medication history (eg, exposure to nephrotoxic drugs and radiocontrast substances)
- Tissue injury involving muscles (eg, crush injury, burns, rhabdomyolysis)
- Blood transfusion reaction
- Associated conditions: History of pre-existing medical conditions such as multiple myeloma and diabetes mellitus may cause a decreased renal function
- Decreased or absent urine output
- Dark colored urine
- Excessive thirst
- Generalised edema
- Postural dizziness
- Rapid pulses
- Muscle cramps
- Altered mental status
- Stupor or coma
- Alobaidi R, Basu RK, Goldstein SL, Bagshaw SM (January 2015). "Sepsis-associated acute kidney injury". Semin. Nephrol. 35 (1): 2–11. doi:10.1016/j.semnephrol.2015.01.002. PMC 4507081. PMID 25795495.
- McCullough PA, Adam A, Becker CR, Davidson C, Lameire N, Stacul F, Tumlin J (September 2006). "Risk prediction of contrast-induced nephropathy". Am. J. Cardiol. 98 (6A): 27K–36K. doi:10.1016/j.amjcard.2006.01.022. PMID 16949378.
- Perazella MA (July 2005). "Drug-induced nephropathy: an update". Expert Opin Drug Saf. 4 (4): 689–706. doi:10.1517/14740318.104.22.1689. PMID 16011448.
- Park JT (June 2017). "Postoperative acute kidney injury". Korean J Anesthesiol. 70 (3): 258–266. doi:10.4097/kjae.2017.70.3.258. PMC 5453887. PMID 28580076.
- Ngajilo D, Ehrlich R (July 2017). "Rhabdomyolysis with acute tubular necrosis following occupational inhalation of thinners". Occup Med (Lond). 67 (5): 401–403. doi:10.1093/occmed/kqx048. PMID 28486690.